Get E-Book on COVID-19

Q. My son's behavior has become worst due to Strattera. What to do?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 30, 2016 and last reviewed on: Feb 13, 2020

Hi doctor,

My son is 6 years old and has been diagnosed with ADHD, ODD and sensory integration disorder. He had Adderall XR 5 mg for a while and recently was changed to Strattera 27 mg. My son has been experiencing major insomnia, high aggressive behaviors which involved throwing objects at people, hitting, punching people, kicking and biting especially adults. As his mother I do not believe that he has ADHD. Although he has ODD, it is a normal thing in a 6 year old. However, the behavior is not becoming better and it has actually become worst to the point where he is on the verge of being kicked out of everything. I want to take him away from all medications, because I do not want my 6 year old on them to begin with. However, I am out of ideas and it scares me because my son could be really wonderful, but currently he is not at all. Can you help me with any suggestions?

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • I would suggest not to discontinue Strattera (Atomoxetine) abruptly without supervision. However, I do think that your son is having side effects due to Strattera (insomnia, high aggressive behavior).
  • Please discuss it with his psychiatrist as soon as possible and discuss tapering it off. Also, I would suggest getting a second opinion by another psychiatrist who has a chance to interview your son face to face.
  • In order to characterize which DSM criteria (Diagnostic and Statistical Manual of Mental Disorder) would he fits in; I need to know about his symptoms when he is not on medications.
  • Was he still aggressive? Did he have repetitive behavior?
  • How was he doing at school? How long he had been on medicines? Please answer these questions so that we can go on further assistance.
  • Remember you are not alone. Please hang in there, get him to another psychiatrist.

Revert back with the answers to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
My dad passed away. How to make sure my mom is happy?
How to overcome insomnia and memory problems?
What Is ADHD and How Is It Managed?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is the behavioral changes in my child due to antiepileptic drugs?

Query: Hi doctor, My son is 3 years 9 months now. He has been diagnosed with benign childhood epilepsy. He is taking Clobazam 15 mg at night and Topiramate 100 mg per day for last four months. His seizures are under control and he attends LKG. The issue is that he is not able to concentrate in his studies...  Read Full »

I suffer from insomnia. What can be done to get a good sleep?

Query: Hello doctor,I suffer from insomnia that had increased in the last year. I used a lot of medications that were prescribed to me by my local physicians such as (Diazepam, Lorazepam, Alprazolam, and Mirtazapine). Initially, it is useful at the beginning and then insomnia returned. I also follow a beha...  Read Full »

Mediterranean Diet and ADHD Prevention

Article Overview: For the first time, a team of researchers was able to demonstrate a strong link between a type of diet and the risk of ADHD. Read Article


Dr. Laurent Hiffler
Nutritionist

This article is a review of a study that showed how Mediterranean type of diet can influence ADHD (attention deficit hyperactivity disorder). A research team published a very interesting study demonstrating for the first time, a strong link between a type of diet and the risk of ADHD. Children who ...  Read Article

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.